... time or do I have to discontinue the drug ?
Can amitriptyline cause tingling, pins and needles in the legs ? Will these symptoms go off over...
Question posted by Behappy1002 on 15 June 2019
Last updated on 1 December 2021 by Pamsytam
I have tingling in arms and legs. I take 30 mg amitriptyline. When I mentioned it to the doctor he said to increase my dose but am now much worse. thinking of tapering off.
Thank you very much for your responses. Very much appreciated.
Hi Behappy1002. Yes Amitriptyline can cause tingling, pins and needles. I have taken Cymbalta which is the same type of medication and one of its side effects is tingling, pins and needles also. I had this side effect (and so many more) and I ended up having to taper off slowly. I am almost completely off and all the side effects I experienced are gone. The thing is we are all different and we will either have some of the side effects or many of them. I actually ended up with almost every side effect on the list and some that are not even on the list yet. I don’t like to be negative but I do try to be truthful so I have to tell that every person I’ve talked to who had this side effect has had to taper off before they found relief. The saddest part about these types of medications are that they are also prescribed for pins and needles so it’s hard to believe they are a side effect.
I have searched for Natural Remedies on Google so I can go prescription free but it turns out that now that I’m down to 1 mg I no longer have any problems. Take care and I wish you the best. Cindy59
I was on amitriptyline for awhile and worked my way up to the maximum dose. The only thing I experienced was dry eye and mouth at the higher doses. It also made me sleepy. I don’t know all the possible side effects but you should talk with your doctor.
- Amitriptyline uses and safety info
- Amitriptyline information for Healthcare Professionals (includes dosage details)
- Side effects of Amitriptyline (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.